Hi, I'm a 34-year-old female with alopecia areata. I've had it for about 3 years now. It started above my ears & has since moved to my temples & nape of my neck. I've done a lot of research on the causes (ideopathic, mostly) of alopecia... I've really improved my diet & cut back on the stress in my life. I know I could have steroid injections or topicals, but I really want to find out WHY this is happening. I know it's an autoimmune condition. My thyroid, testosterone, fasting glucose, and CBC (iron too) are fine.
I talked to a friend who asked some questions about my general health. She noticed I constantly apply chapstick or lip gloss & am never without a drink of some sort (in the car, at work, at home). She asked if I have dry mouth. I never really thought about it, but I do seem to have dry mouth. So, I started to notice other "possible" symptoms: My contact lenses stick a lot too. I've noticed "brain fog" ...inability to concentrate & searching for words. I have started taking gingko biloba, which seems to have helped some. My hips sometimes hurt so bad at night I have trouble getting comfortable in bed. (This pain comes & goes.) My left jaw is painful to pressure too... like a muscle needs to be massaged where it ends under my ear. I also seem to have a swollen lymph node in that area under my earlobe. With these possible "symptoms" in mind, I asked my doctor for an arthritis panel. The panel was negative except for an ANA of 1:320. (I surmised this was consistent with the autoimmune reaction related to the alopecia.) My C-Reactive protein was negative. I'm a "go-getter" type of girl, 5'7"/170 lbs. I'm not a sloth---I hike, bike, & work-out. I'd much rather ignore these things, but I am a little worried, especially about the alopecia & "brain fog". Any advice/info would be greatly appreciated, especially regarding natural supplements. Thanks
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?